WCCO EYE4 LOGO WCCO Radio wcco-eye-blue01, ww color blue

Local

Health Watch: Heart Warning For Popular ‘Z-Pak’

View Comments

CBS Minnesota (con't)

Affordable Care Act Updates: CBSMinnesota.com/ACA

Health News & Information: CBSMinnesota.com/Health

Today's Most Popular Video
  1. 4 Things To Know For July 22, 2014
  2. This High-Tech Cooler Is 'The Coolest'
  3. Viral Vid Of The Day: On The Set Of The New Star Wars Movie
  4. Dog Shot During Police Chase In N. Mpls.
  5. Gophers Legend Bob McNamara Dies At 82

MINNEAPOLIS (WCCO) — There’s new warning about a popular antibiotic you might have taken.

The Food and Drug administration says azithromycin, known as the Z-Pak, can cause a potentially deadly heart problem.

They say the drug could cause an irregular heart rhythm that could be especially dangerous for patients who’ve had a prior heart attack, angina or chest pain.

The antibiotic is used to treat many kinds of infections including pneumonia and tonsillitis.

The FDA says doctors should be aware of the risk factors before prescribing the Z-Pak to patients.

View Comments
blog comments powered by Disqus